MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52P
Medical Device Problem Codes Fitting Problem (2183); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during surgery the tip of the blade stopped closing during insertion and could not be pulled out of the trocar while using the scissors.Surgery was completed after replacing the product with another one.No patient impact was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information is provided in d.4 and h.11.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A customer reported that the tip of a 25+ revolution dsp curved scissors stopped closing.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The investigation is completed based on the sample evaluation outlined below.The returned instrument was received in its inner blister, covered with the tyvek lid foil showing the lot information.As described in the initial report description, the trocar cannula was still on the metal tube of the returned instrument.The product¿s actuation mechanism shows some deformed levers on the basket, but no other macroscopic signs of damage are evident.There are no clear signs of surgery residues.The scissors was provided in an open state.The scissors was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection showed that the scissor blades are opened too widely since they do not show any overlap.The scissors was then functionally tested and it was noticed that the actuation mechanism is still in working condition but the scissors cannot be closed anymore.It was found that the scissors insert sits loosely and can be pulled away from the actuation handle by about a millimeter before it got stuck again.This finding indicates the connection between the scissors insert and the actuation mechanism got broken.During investigation, one of the scissor blades got broken off and the breaking site could not be inspected.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the connection failure cannot be determined.No root cause for the customer's reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20382774
Report Number3003398873-2024-00115
Device Sequence Number8037830
Product Code HNF
UDI-Device Identifier07612717070691
UDI-Public(01)07612717070691(17)270331(11)240430(10)16RR7P(21)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.52P
Device Lot Number16RR7P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2024
Supplement Date Received by Manufacturer10/07/2024
12/09/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/05/2024
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown